Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Hastings, NE

August 1, 20125 counties in Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this special weather statement at Aug 1, 2012, 11:30 PM CDT for 5 counties in Nebraska; Phillips County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 11:30 PM CDT (04:30 UTC)
Expired
Aug 2, 2012, 12:00 AM CDT
In force
30 min
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 11:35 PM CDTTSTM WND GST 53Lexington, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS83 KGID 020430
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT WED AUG 1 2012

KSZ005-NEZ060-061-072-073-082-083-020500-
BUFFALO NE-DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-PHILLIPS
KS-
1130 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...HARLAN...GOSPER...
FURNAS...DAWSON...SOUTHWESTERN BUFFALO AND PHILLIPS COUNTIES UNTIL
MIDNIGHT CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
LEXINGTON TO DENSMORE...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG 
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLDREGE...
  PHILLIPSBURG...
  OXFORD...
  BERTRAND...
  STAMFORD...
  PRAIRIE VIEW...
  LOGAN...
  LONG ISLAND...
  OVERTON...
  LOOMIS...
  ATLANTA...
  ORLEANS...
  SPEED...
  WOODRUFF...
  MILLER...
  ALMA...
  ELM CREEK...
  GLADE...
  HUNTLEY...
  RAGAN...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 268.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4097 10023 4093 9919 3958 9916 3958 9963
      4000 9964 4000 10019 4036 10020 4036 10010
      4044 10009 4045 9999 4069 9999 4070 10022
TIME...MOT...LOC 0430Z 269DEG 28KT 4087 9970 3963 9967

$$

WESELY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:36 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 1, 7:36 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT WED AUG 1 2012

.AVIATION...00Z KGRI TAF. CONVECTION TO THE WEST WILL CONTINUE TO
PUSH EAST IN ASSOCIATION WITH A MID-LEVEL PERTURBATION. WIND WILL
BECOME NORTHEAST AS CONVECTION DRAWS CLOSER...WITH WIND SPEED
INCREASING. BEST GUESS HERE FOR WHEN CONVECTION ARRIVES
OVERNIGHT...BUT ITS A TOUGH CALL. THERE APPEARS TO BE A GOOD
CHANCE OF PRECIPITATION WITH THIS WAVE. SKY COVER SHOULD DECREASE
FOR THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 1 2012/

SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING OVER THE CENTRAL AND WESTERN
CONUS...WITH TROUGHING OVER THE EAST. MID AND UPPER LEVEL JET
ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EASTWARD INTO THE
NORTHERN PLAINS AND THEN SOUTHEASTWARD INTO THE OHIO VALLEY. MID
AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS QUASI-ZONAL
TO NORTHWESTERLY AS A RESULT...BUT OVERALL TROPOSPHERIC FLOW IS
QUITE WEAK ACROSS OUR AREA. WATER VAPOR IMAGERY CONTINUES TO
INDICATE PLENTY OF MID LEVEL MOISTURE FLOWING NORTHWARD OUT OF
MEXICO...ACROSS THE FOUR CORNERS REGION AND THEN EAST/NORTHEAST
INTO THE CENTRAL AND NORTHERN PLAINS. WATER VAPOR IMAGERY ALSO
REVEALS A SUBTLE MID LEVEL PERTURBATION ADVANCING EAST FROM
NORTHERN COLORADO AND SOUTHERN WYOMING. AT THE SURFACE A RIDGE OF
HIGH PRESSURE EXISTS OVER THE CENTRAL MISSISSIPPI VALLEY AND AS
FAR WEST AS THE MISSOURI VALLEY...WITH THE LOW LEVEL WIND FIELD
ACROSS OUR AREA...ON THE BACK SIDE OF THE SURFACE
RIDGE...REMAINING ESTABLISHED FROM THE SOUTH/SOUTHEAST.

GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL
PERTURBATION...CURRENTLY OVER NORTHERN COLORADO AND SOUTHERN
WYOMING...WILL CONTINUE MOVING EAST THIS EVENING AND TONIGHT.
CONVECTION IS ALREADY DEVELOPING ACROSS THE HIGH PLAINS DUE TO
DIABATIC HEATING...BUT AERIAL COVERAGE OF THIS CONVECTION SHOULD
CONTINUE INCREASING THIS AFTERNOON AND EVENING AS DPVA AND MID
LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL TROUGH AXIS
OVERTAKES THE AREA. QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND
SREF-MEAN ALL SUGGEST THIS CONVECTION WILL CONTINUE MOVING
EAST...PERHAPS INFILTRATING OUR FAR WESTERN CWA BY 00Z. THAT BEING
SAID...THE BETTER CHANCES FOR PRECIPITATION ACROSS OUR AREA STILL
APPEAR AS THOUGH THEY WILL HOLD OFF UNTIL THE OVERNIGHT HOURS
WHICH IS WHEN THE BULK OF THE OMEGA ASSOCIATED WITH THE MID LEVEL
PERTURBATION SHOULD OVERTAKE OUR AREA.

THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~1500J/KG...ALONG WITH
DEEP LAYER BULK SHEAR VALUES OF ~20KTS...WILL BE OBSERVED ACROSS
OUR FAR WEST/NORTHWEST LATE THIS AFTERNOON...WITH LESSER INSTABILITY
FARTHER SOUTHEAST ACROSS THE CWA. SPC MESO-ANALYSIS AS OF 20Z
INDICATES THESE INSTABILITY VALUES ARE ALREADY BEING
ACHIEVED...WHICH SUGGESTS LATE AFTERNOON AND EARLY EVENING
INSTABILITY COULD BE A BIT HIGHER THAN WHAT THE NAM IS SUGGESTING.
THE BEST OPPORTUNITY FOR SEVERE WEATHER LATE THIS AFTERNOON
THROUGH THIS EVENING SHOULD RESIDE ACROSS OUR FAR WEST/NORTHWEST
WITHIN THE AXIS OF GREATEST INSTABILITY. THAT BEING SAID...QPF
FIELDS FROM THE THE OPERATIONAL GFS...AND TO A LESSER EXTEND THE
NAM...SUGGEST MULTIPLE MCS DEVELOPMENT COULD BE OBSERVED ACROSS
THE CENTRAL PLAINS OVERNIGHT TONIGHT. THE FIRST IS FORECAST TO
INITIATE OVER SOUTHERN SOUTH DAKOTA LATE THIS EVENING BEFORE
MOVING SOUTH/SOUTHEAST ACROSS EASTERN NEBRASKA...PERHAPS CLIPPING
OUR EAST/NORTHEAST BY 06Z. THE SECOND IS EXPECTED TO DEVELOP OVER
EASTERN COLORADO OR NORTHWESTERN KANSAS BEFORE MOVING EAST INTO
NORTH CENTRAL KANSAS AND PERHAPS FAR SOUTHERN SOUTH CENTRAL
NEBRASKA. OBVIOUSLY THERE COULD BE A STRONG WIND THREAT IF EITHER
FEATURE IS REALIZED. GIVEN THE SEVERE WEATHER THREAT ACROSS OUR
WEST/NORTHWEST LATE THIS AFTERNOON INTO THIS EVENING...ALONG WITH
THE WIND THREATS ACROSS OUR EAST/NORTHEAST AND OUR SOUTH DUE TO
POSSIBLE MCS DEVELOPMENT...WILL GO AHEAD AND OUTLOOK THE ENTIRE
CWA FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS.

OVERNIGHT MCS ACTIVITY SHOULD CLEAR OUR AREA TO THE EAST SOUTHEAST
AROUND SUNRISE THURSDAY...LIKELY LEAVING BEHIND ANOTHER MESO-HIGH
ACROSS PORTIONS OF THE REGION THROUGH LATE MORNING OR MIDDAY
THURSDAY. THE NAM AND OPERATIONAL GFS BOTH SUGGEST YET ANOTHER MID
LEVEL PERTURBATION WILL PUSH ACROSS THE CENTRAL PLAINS THURSDAY
AFTERNOON...BRINGING WITH IT ANOTHER CHANCE AT PRECIPITATION. THE
NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~2000J/KG...ALONG WITH DEEP
LAYER BULK SHEAR VALUES OF 20 TO 30KTS...WILL OVERTAKE MUCH OF OUR
AREA THURSDAY AFTERNOON. GIVEN THIS...WILL GO AHEAD AND OUTLOOK
THE ENTIRE AREA FOR FURTHER SEVERE WEATHER THURSDAY AFTERNOON.

LONG TERM...00Z FRIDAY THROUGH WEDNESDAY. FOCUS DURING THE
EXTENDED WILL BE RAIN CHANCES THURSDAY NIGHT TO SATURDAY ALONG
WITH TEMPERATURES THROUGH THE PERIOD.

STARTING OUT AT 00Z FRIDAY...QUESTION LOOKS TO BE WHETHER OR NOT
THE CWA WILL BE IMPACTED BY ANY WEAK PERTURBATIONS ROTATING OVER
THE RIDGE WHICH WILL BE BREAKING DOWN EARLY ON WITH THE APPROACH
OF A MID LEVEL LOW MOVING EAST ACROSS THE WESTERN PROVIDENCES OF
CANADA. THESE FEATURES ARE SUBTLE AND DIFFICULT TO PIN DOWN EVEN
36 HRS AHEAD. 12Z NAM POINTS TO PRECIPITATION BREAKING OUT IN
WESTERN NEB BY MID AFTERNOON AND THEN SLIDING EAST OVER MUCH OF
THE CWA INTO THE EVENING/OVERNIGHT. MEANWHILE LATEST GFS MOVES
WEAK WAVES NORTH OR SOUTH OF THE CWA AND KEEPS US DRY OVERNIGHT.
EC IN BETWEEN WITH SOME VERY LIGHT PCPN GENERATED. WITH
SUBTROPICAL TAP IN PLACE...HASN'T TAKEN MUCH TO KICK THINGS OFF IN
TERMS OF FORCING SO WILL GO WITH A SLIGHT CHANCE FOR TSTMS ACROSS
THE CWA. MODELS ALSO SHOWING SOME DIFFERENCES IN SHEAR AS NAM
SHEAR LOOKS DECENT WHILE EC IS PRETTY WEAK. INSTABILITY NOT
LACKING AND MAIN THING WILL BE FORCING TO GET THINGS GOING.

APPROACHING MID LEVEL WAVE AND ASSOCIATED FRONTAL BOUNDARY FOR
FRIDAY EVENING INTO SATURDAY CERTAINLY NOT AS SUBTLE AS FEATURE
NOTED ABOVE...AS ALL MODELS COMING IN FAIRLY SIMILAR WITH
TRACK/TIMING. APPEARS THAT SURFACE LOW AND WIND SHIFT LINE SHOULD
MOVE INTO THE NORTHWEST CORNER OF THE CWA AROUND SUPPER TIME
FRIDAY NIGHT AND THEN CLEAR THE SOUTHERN PART OF THE CWA BETWEEN
MIDNIGHT AND SUNRISE SATURDAY. BEST FORCING AND INSTABILITY
PROGGED TO BE NORTH BUT THERE COULD BE ENOUGH CAPE AND SHEAR TO
PRODUCE AT LEAST STRONG TSTMS. LOOKS LIKE MOST OF THE RAIN WILL BE
POST FRONTAL AND ONE OF THE QUESTIONS WILL BE HOW LONG IT LINGERS
INTO SATURDAY.

IT IS STARTING TO LOOK MORE AND MORE LIKE THIS COMING WEEKEND WILL
BE QUITE PLEASANT ONCE THE RAIN CLEARS...AS COOLER AND DRIER AIR
MOVES INTO THE REGION BEHIND THE COLD FRONT. THE LATEST NAM IS
SHOWING SURFACE DEWPOINTS IN THE UPPER 30S NEAR ODX BY 00Z
SUNDAY...AND EVEN THOUGH IT HAS BEEN SHOWING A LOW BIAS
LATELY...THE RELATIVE HUMIDITY WILL CERTAINLY BY MUCH LOWER THAN
WHAT WE HAVE EXPERIENCED FOR THE PAST MONTH. PROBABLY WONT LAST
MORE THAN A DAY OR TWO...BUT AT LEAST THE TIMING IS DURING THE
WEEKEND. HIGH TEMPERATURES SHOULD BE AROUND 10 DEGREES COOLER
BEHIND THE FRONT WHICH WOULD PUT OUR AREA FROM THE MID/UPPER 80S
NORTH TO THE LOWER 90S SOUTH.

FOR THE FIRST PART OF THE WORKWEEK...THE RIDGE IS EXPECTED TO RE-
ESTABLISH ITSELF OVER THE FOUR CORNERS REGION AND HIGH
TEMPERATURES WILL AGAIN WARM INTO THE MID 90S CENTRAL AND NORTH
AND NEAR 100 SOUTH. RAIN CHANCES SHOULD BE LOWER BUT CANNOT
TOTALLY RULE OUT WITH WEAK MID LEVEL WAVES EXPECTED TO ROTATE OVER
THE RIDGE AND POSSIBLY MOVE OVER THE CWA IN THE NORTHWEST FLOW.
AGAIN THE ISSUE IS TIMING AND FOR NOW WILL LEAVE MOST PERIODS DRY
FOR NEXT WEEK.

PREV DISCUSSION... /ISSUED 1226 PM CDT WED AUG 1 2012/

AVIATION...18Z KGRI TAF. VFR CONDITIONS ARE FORECAST THROUGH THE
NEXT 24 HOURS. OVERNIGHT CONVECTION IS STILL EXPECTED AT THE
TERMINAL...PRIMARILY BETWEEN 06Z AND 12Z. IT IS POSSIBLE BRIEF
MVFR VISIBILITIES COULD PRESENT THEMSELVES IN MODERATE
RAINFALL...BUT FOR NOW WILL MAINTAIN VFR CONDITIONS IN THE TAF
WITH VISIBILITY RESTRICTIONS NO LOWER THAN 6SM DUE TO
PRECIPITATION. SYNOPTIC SURFACE WINDS WILL BECOME LIGHT AND
VARIABLE AFTER 03Z...BUT WILL LIKELY INCREASE SHOULD MODERATE TO
STRONG CONVECTION BE REALIZED AT THE TERMINAL. CLOUD BASES ARE NOT
EXPECTED TO DROP MUCH BELOW 10000FT AGL DURING THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...HEINLEIN
SHORT TERM...BRYANT
LONG TERM...EWALD
Hazardous weather outlook, Aug 1, 3:34 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
334 PM CDT WED AUG 1 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
334 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL APPROACH FROM THE WEST LATE THIS
AFTERNOON...OVERTAKING MUCH OF THE OUTLOOK AREA THIS EVENING THROUGH
THE OVERNIGHT HOURS. SEVERE WEATHER WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM
WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THURSDAY AND THURSDAY NIGHT...AS WELL AS FRIDAY NIGHT THROUGH
SATURDAY NIGHT. SOME OF THE STORMS THURSDAY AFTERNOON AND EVENING
COULD REACH SEVERE STATUS...WITH HAIL TO THE SIZE OF QUARTERS AND
AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE
WEATHER THREATS.

HEAT INDEX READINGS OF 100 TO NEAR 105 DEGREES WILL BE POSSIBLE
ACROSS NORTH CENTRAL KANSAS FRIDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Aug 1, 10:27 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT WED AUG 1 2012

NEZ046-047-020415-
HOWARD NE-SHERMAN NE-
1027 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN AND CENTRAL
HOWARD COUNTIES UNTIL 1115 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 30 MILES SOUTH OF ORD...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUP CITY...
  ROCKVILLE...
  ASHTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 9851 4107 9851 4110 9918 4128 9919
TIME...MOT...LOC 0327Z 269DEG 23KT 4119 9906

HEINLEIN
Special weather statement, Aug 1, 11:11 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1111 PM CDT WED AUG 1 2012

NEZ072-082-020445-
FURNAS NE-GOSPER NE-
1111 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND FURNAS COUNTIES UNTIL
1145 PM CDT...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUSTIS TO 8 MILES
SOUTHEAST OF WILSONVILLE...AND MOVING EAST AT 30 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED
WITH SOME OF THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLBROOK...
  HENDLEY...
  ARAPAHOE...
  ELWOOD...
  JOHNSON LAKE...
  BEAVER CITY...
  EDISON...
  SMITHFIELD...
  HOLLINGER...
  OXFORD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4036 10010 4044 10009 4045 9999 4070 9998
      4070 9969 4068 9964 4000 9963 4000 10020
      4035 10021
TIME...MOT...LOC 0411Z 270DEG 24KT 4069 10001 4001 10001

WESELY
Special weather statement, Aug 1, 11:26 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT WED AUG 1 2012

NEZ062-020500-
HALL NE-
1126 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY UNTIL MIDNIGHT CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CAIRO...OR 10 MILES WEST
OF GRAND ISLAND...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRAND ISLAND...
  ALDA...
  DONIPHAN...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 317.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4070 9828 4070 9872 4105 9871 4104 9828
TIME...MOT...LOC 0426Z 290DEG 28KT 4093 9851

WESELY
Special weather statement, Aug 1, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT WED AUG 1 2012

KSZ005-NEZ060-061-072-073-082-083-020500-
BUFFALO NE-DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-PHILLIPS
KS-
1130 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...HARLAN...GOSPER...
FURNAS...DAWSON...SOUTHWESTERN BUFFALO AND PHILLIPS COUNTIES UNTIL
MIDNIGHT CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
LEXINGTON TO DENSMORE...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLDREGE...
  PHILLIPSBURG...
  OXFORD...
  BERTRAND...
  STAMFORD...
  PRAIRIE VIEW...
  LOGAN...
  LONG ISLAND...
  OVERTON...
  LOOMIS...
  ATLANTA...
  ORLEANS...
  SPEED...
  WOODRUFF...
  MILLER...
  ALMA...
  ELM CREEK...
  GLADE...
  HUNTLEY...
  RAGAN...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 268.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4097 10023 4093 9919 3958 9916 3958 9963
      4000 9964 4000 10019 4036 10020 4036 10010
      4044 10009 4045 9999 4069 9999 4070 10022
TIME...MOT...LOC 0430Z 269DEG 28KT 4087 9970 3963 9967

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:27 PM CDTSpecial Weather StatementGIDHoward, Sherman48 min
Aug 1, 10:41 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman49 min
Aug 1, 11:11 PM CDTSpecial Weather StatementGIDFurnas, Gosper34 min
Aug 1, 11:26 PM CDTSpecial Weather StatementGIDHall34 min
Aug 2, 12:00 AM CDTSpecial Weather StatementGIDBuffalo, Franklin, Harlan, Kearney, Phelps30 min
Aug 2, 12:17 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney43 min
Aug 2, 12:43 AM CDTSpecial Weather StatementGIDAdams, Webster32 min
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningGIDAdams, Webster40 min
Aug 2, 1:21 AM CDTSevere Thunderstorm WarningGIDNuckolls39 min
Aug 2, 1:50 AM CDTSpecial Weather StatementGIDThayer40 min
Aug 2, 12:59 AM CDTSpecial Weather StatementGIDJewell, Smith31 min
Aug 2, 1:31 AM CDTSpecial Weather StatementGIDJewell, Mitchell29 min

Nearby

Special Weather Statements in Nebraska, 2012Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.